Academic Journals Database
Disseminating quality controlled scientific knowledge

Tricyclic antidepressant poisoning on emergency department: critical patients

ADD TO MY LIST
 
Author(s): Pınar ÜNVERİR

Journal: Turkish Journal of Emergency Medicine
ISSN 1304-7361

Volume: 7;
Issue: 2;
Start page: 86;
Date: 2007;

Keywords: Tricyclic antidepressant poisoning | cardiotoxicity | seizure | hypotension | gastric lavage | activated charcoal | sodium bicarbonate therapy | TCA-antibodies.

ABSTRACT
Tricyclic antidepressant’s (TCA) are used primarily for the treatment of major depression. TCA overdose is a life threatening situation which is commonly seen in the emergency department. The clinical presentation of TCA toxicity varies tremendously from mild antimuscarinic symptoms to severe cardiotoxicity. The most common toxicity occurs in cardiovascular, the peripheral nervous system and the central nervous system. Indications for sodium bicarbonate therapy include QRS complex widening greater than 100 ms, hypotension refractory to fluid hydration, terminal right axis deviation aVr of greater than 3 mm, ventricular dysrhythmias, cardiac arrest, acidosis and seizure. Administration of hypertonic saline, glucagone, adenosine antagonists and TCA-antibodies has also been of benefit in this patient’s treatment.

Tango Rapperswil
Tango Rapperswil

     Save time & money - Smart Internet Solutions